Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 159, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 28, 2000, 4:43 PM EST for Jefferson County, Scott County, Indiana. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 4:43 PM EST (21:43 UTC)
- Expired
- Jul 28, 2000, 5:15 PM EST
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Jefferson County, IN, Scott County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:00 PM EST | Thunderstorm Wind 70 E | Lexington, IN | Basketball goals were blown down by thunderstorm winds. |
| Jul 28, 5:10 PM EST | Thunderstorm Wind 50 E | Madison, IN | Trees were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
426 WUUS53 KLMK 282144 SVRSDF INC077-143-282215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 443 PM EST FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA EASTERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 515 PM EST * AT 443 PM EST...AMATEUR RADIO WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM OVER LEXINGTON...OR ABOUT 30 MILES NORTH OF LOUISVILLE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHELSEA...KENT...SALUDA...VOLGA AROUND 450 PM EST HANOVER...PAYNESVILLE...WIRT AROUND 455 PM EST MADISON...NORTH MADISON AROUND 500 PM EST CHINA AROUND 505 PM EST REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. MARIEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:30 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 28, 2:30 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT FRI JUL 28 2000 LATEST RUN OF MODELS ARE CONSISTENT WITH PRODUCING HEAVY CONVECTIVE RAINS ACRS THE FA WITH SEVERAL SHRTWVS ROTATING AROUND GREAT LAKES UPR LO AS IT MEANDERS SWWD. CNTRL PLAINS SHRTWV APPEARS TO PIVOT SEWD TNGT AND NEWD SAT INTO LWR OH VLY WITH IMPRESSIVE UVM AIDED BY UPR LVL DIVERGENCE...AIMED MAINLY TOWARD OUR NWRN FA ALONG THE OH RVR. WITH PCPT WATER PROGGED TO INCRS INTO THE 1.5 TO 2.0 INCH RANGE...SW LO LVL JET 30-40 KT AND BACKING UPR FLO TO W/SW BY 12 UTC SAT...TRAINING STORMS COULD PRODUCE EXCESSIVE RAINFALL AMOUNTS...(2-4 INCHES) ESPECIALLY EITHER SIDE OF THE RIVER FROM 06Z TONIGHT TO 00Z SUN. IF ANTECEDENT CONDS WERE NOT SO UNFAVORABLE...WOULD CONSIDER A FFA. AXIS OF LNWV TROF REMAINS ENTRENCHED FROM THE OH TO MID MSP VLYS THRU THE FCST PD WITH FA STILL IN MOIST UNSTABLE WARM SECTOR DOWNSTREAM FROM WEAK FNTL BOUNDARY. WILL DROP POPS SOMEWHAT SAT NGT/SUN BUT KEEP IN HI CHC CAT EASTERN FA. TEMPS A COMPROMISE BETWEEN COOLER FANS...WARMER FWC. RAINS/CLOUDS SHUD HOLD DOWN SMWHAT SAT. .SDF...NONE. KIRKPATRICK
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.